REGEN BRISBANE – Can Brisbane become a regenerative city?
(especially now that we're hosting the Olympics in 2032!)
We're excited to be kicking off our Community “Think Tank” Process!
29 and 30 July, Brisbane (in person and online)
Venue for ‘in person’ workshops: QUT Kelvin Grove, Peter Coaldrake Education Precinct (E Block), Level 5
Click here for a map of QUT Campus, and look for "E" Block
DAY 1 - THURSDAY 29TH JULY – 10am to 4pm – A one day introductory event, offering a 'scan' across cutting edge approaches to creating a regenerative city.
|10.00am||Connecting Brisbane to the regenerative movement – and an introduction to the Greenprints Initiative|
|10.20am||What are your priorities for Brisbane?||10 minute survey for workshop participants|
|10.30am||The Relationist Ethos and how Indigenous Peoples created regenerative societies across the continent now known as Australia|
|11.10am||An overview of the Brisbane City Council's current and planned sustainability and social justice initiatives|
|11.30am||MORNING TEA BREAK (15 mins)|
|11.45am||Locating Brisbane within its bioregion and catchment: getting to know our unique natural environment and amazing biodiversity|
|12.30pm||How can we understand our city’s impact? Brisbane’s historical and present “footprint” within the bioregion|
|1pm||LUNCH BREAK (30 mins)|
|1.30pm||Results from the survey||Group discussion about our collective priorities, which will be discussed in more detail at our workshop on Friday|
|1.40pm||Locating ourselves within our interconnected ecosystem - Earth Systems Science, Climate Change and our Planetary Boundaries|
|2.10pm||Doughnut Economics, New/'Wellbeing' Economics and Just Transitions|
|2.40pm||AFTERNOON TEA BREAK (15 MINS)|
|3.00pm||The future of regenerative cities|
|3.40pm||What does it mean for businesses to be regenerative, and to be located within a bioregion?|
A discussion about locating business sustainability within bioregions, to build regenerative organisations
|4.00pm||Where to from here?|
Future workshops and activities planned for 2021-2022
DAY 2 – FRIDAY 30TH JULY – 10am to 4pm – Building from Day 1, Day 2 offers a range of workshops where people
can take a ‘deeper dive’ into exploring regenerative approaches.
|10.00am||Welcome and recap on Day 1|
Using the Greenprints approach to find our regenerative pathways
|10.15am||Workshop 1 – Understanding the Relationist Ethos as a foundation for regenerative societies (60 min)|
|11.15am||MORNING TEA BREAK (15 mins)|
|11.30am||Workshop 2 – How do we fully understand the impacts of our city? (90 minutes)|
Getting up close and personal with Brisbane:
· How can we redesign and rethink our city, to be net positive for the living world?
· how can we create regenerative alternatives to current building, energy and other types of consumption?
· where do our resources come from and where does our waste and pollution go to?
** Gathering information for future work, including a future Doughnut Economy analysis for Brisbane **
Mapping the key questions, resources and skilled human beings, to understand what Brisbane uses, the impacts of Brisbane on the surrounding bioregion and beyond; and how we can transition to a different future
|1.00pm||LUNCH (30 mins)|
|1.30pm||Workshop 3 - Smart Urban Governance for More-than-human futures|
|3.00pm||AFTERNOON TEA BREAK|
|3.15pm||Workshop 4 - Funding regenerative projects – how do we ensure long term investment in the regenerative projects that matter to our communities?|